Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 30, 2020Marion County, Schley County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 30, 2020, 5:13 PM EDT for Marion County, Schley County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2020, 5:13 PM EDT (21:13 UTC)
Expired
Aug 30, 2020, 5:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Marion County, GA, Schley County, GA

The radar

The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1183 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

704 
WWUS82 KFFC 302113
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Sun Aug 30 2020
 
GAZ091-092-302145-
Schley GA-Marion GA-
513 PM EDT Sun Aug 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR SCHLEY AND MARION COUNTIES UNTIL
545 PM EDT...

At 513 PM EDT...a strong thunderstorm was over Doyle, or near Buena
Vista...moving north at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Buena Vista, Ellaville, Putnam, Brantley, Murrays Crossroads,
Tazewell, Doyle, Oakland, Walls Crossing and Marion Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3232 8461 3250 8456 3246 8441 3241 8439
      3242 8438 3243 8438 3243 8436 3240 8436
      3240 8435 3238 8435 3240 8434 3240 8432
      3237 8432 3237 8428 3220 8427 3217 8442
TIME...MOT...LOC 2113Z 192DEG 10KT 3230 8441 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 30, 3:25 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 30, 3:25 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
325 PM EDT Sun Aug 30 2020

.SHORT TERM /Tonight through Monday Night/...

Showers and thunderstorms beginning to develop across the area
but for the most part benign in nature thus far. This should
change with time as both coverage and intensity are on the uptick
slightly given already present CAPE values in excess of 3000 J/KG
and precipitable water values of 1.7 to 2.0 inches.

In addition, shortwave will progress through the Tennessee Valley
and into North GA allowing for further enhancement of the
activity but slanted more towards this evening and the first half
of the overnight. Given the more west to east translation of the
shortwave, will maintain likely pops for the NE corner of the
forecast area well into the overnight period.

Depending on coverage and who sees the most rain, could see some
reduced vsbys overnight as well but anticipate continued showers
to keep most of this in check and predominantly a low cloud type
of night with continued warm temps in the lower 70s.

We will be on the back side of the initial shortwave for the first
half of Monday but another strong shortwave looks to impact the
area late in the day. Will be more difficult to shake the low
clouds on Mon so instability may be harder to come by. For this
reason, will stick closer to likely for the pops than categorical
but mid shift will need to look at closely for modification on
this. Precipitable water well over 2 inches says coverage will be
high but will just need some instability to match to realize
categorical.

Deese

&&

.LONG TERM /Tuesday through Sunday/...

An area of upper level high pressure is forecast to lift north
across the area on Tuesday putting us in fairly weak southwesterly
flow as several perturbations approach the area. Plus with
additional moisture across the area on Tuesday, chances for showers
and thunderstorms are in the chance pops range area-wide, mainly in
the afternoon and evening.

By Wednesday, slightly drier air is forecast across portions of
northern Georgia by both the GFS & ECMWF, allowing for just slight
chance pops across the north with chance pops across central
Georgia. This trend looks to continue into Thursday as we remain on
the periphery of the upper level high pressure. Models begin to
diverge by late Thursday early Friday as a front approaches the
area. While there are some timing differences and differences in the
amount of available moisture between the models, the front looks to
enter the area on Friday and stall across the area, allowing for
chance pops in the afternoon and evening daily through the weekend.

High temperatures through the extended are forecast to be in the
upper 80s and lower 90s, about 5 to 9 degrees above average. Most
notably, the heat indices are forecast to increase to Heat Advisory
(greater than 105 degrees) on Tuesday through Friday. Those who will
be spending time outdoor should take precautions against the heat.
We will continue to monitor these temperatures over the coming days.
Overnight lows are forecast to be in the 70s, around 6 to 10 degrees
above average.

Reaves

&&

.AVIATION... 18Z UPDATE...

After a morning of IFR, cigs have quickly risen across the
terminals but BKN conditions holding in, especially for ATL, MCN,
and CSG. SHRA beginning to develop west of the terminals but
going to try to hold off until 21Z for the TEMPO for the TSRA.
LIFR and IFR to return for the overnight period and affect all the
terminals aft 10Z. Another round of TSRA in the offing for Mon
afternoon and will start with a Prob30 for the ATL terminal. Winds
very light through the period and generally from the west.

//ATL CONFIDENCE...18Z UPDATE...

Medium on TSRA timing.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  86  72  90 /  40  60  40  40
Atlanta         73  85  73  91 /  40  60  40  50
Blairsville     68  79  67  84 /  60  70  50  40
Cartersville    73  83  71  89 /  50  70  40  50
Columbus        73  89  75  93 /  50  60  30  50
Gainesville     72  83  71  88 /  60  70  40  40
Macon           73  88  73  93 /  40  60  30  40
Rome            73  84  72  89 /  50  70  40  50
Peachtree City  72  86  72  91 /  40  60  30  50
Vidalia         73  89  75  94 /  20  50  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....Reaves
AVIATION...Deese
Hazardous weather outlook, Aug 30, 3:01 PM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
301 PM EDT Sun Aug 30 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-311915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
301 PM EDT Sun Aug 30 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected today. Isolated
strong to severe storms are possible with damaging winds,
frequent lightning, and locally heavy rainfall, mainly across
north Georgia.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered to numerous thunderstorms can be expected Monday through
Saturday. A few storms may be strong with strong to damaging
winds, frequent lightning, and locally heavy rainfall. Heat
indices are expected to increase to Heat Advisory level on
Tuesday through Friday. Those outdoor should make sure to take
precautions from the heat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 30, 4:36 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
436 PM EDT Sun Aug 30 2020

GAZ093-095-302100-
Macon GA-Houston GA-
436 PM EDT Sun Aug 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON AND SOUTHWESTERN
HOUSTON COUNTIES UNTIL 500 PM EDT...

At 436 PM EDT...a strong thunderstorm was over Henderson, or 9 miles
southwest of Perry. This storm was nearly stationary.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Perry, Marshallville, Moss Oak, Meadowdale, Winchester, Grove Park
and Henderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3231 8400 3245 8397 3245 8383 3244 8383
      3244 8382 3245 8382 3245 8377 3235 8368
      3229 8381 3229 8390 3228 8390
TIME...MOT...LOC 2036Z 299DEG 1KT 3235 8382

WIND...50MPH
Special weather statement, Aug 30, 4:45 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
445 PM EDT Sun Aug 30 2020

GAZ080-302115-
Taylor GA-
445 PM EDT Sun Aug 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TAYLOR COUNTY UNTIL 515
PM EDT...

At 444 PM EDT...a strong thunderstorm was near Howard, or near
Butler...moving northeast at 5 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Butler, Charing, Howard and Wesley Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3246 8439 3254 8444 3256 8443 3256 8441
      3260 8441 3262 8440 3264 8437 3267 8437
      3265 8421 3254 8418 3245 8429
TIME...MOT...LOC 2044Z 244DEG 6KT 3256 8432

HAIL...0.75IN
WIND...50MPH
Special weather statement, Aug 30, 4:45 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
445 PM EDT Sun Aug 30 2020

GAZ002-011-019-302115-
Chattooga GA-Walker GA-Floyd GA-
445 PM EDT Sun Aug 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHERN WALKER AND
NORTHEASTERN FLOYD COUNTIES UNTIL 515 PM EDT...

At 444 PM EDT...a strong thunderstorm was over Summerville...moving
east at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Summerville, Trion, Lyerly, Subligna, Suttles Mill, Berryton,
Tidings, Armuchee, Everett Springs and James H. Floyd State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3466 8515 3456 8508 3454 8508 3454 8509
      3451 8509 3446 8510 3446 8511 3445 8510
      3439 8511 3435 8542 3454 8548
TIME...MOT...LOC 2044Z 253DEG 15KT 3447 8536

WIND...40MPH
Special weather statement, Aug 30, 4:46 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
446 PM EDT Sun Aug 30 2020

GAZ067-079-302115-
Meriwether GA-Talbot GA-
446 PM EDT Sun Aug 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MERIWETHER AND
NORTHWESTERN TALBOT COUNTIES UNTIL 515 PM EDT...

At 446 PM EDT...a strong thunderstorm was over Woodland, or 9 miles
northwest of Talbotton...moving northeast at 5 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Manchester, Woodland, Pleasant Hill and Flint Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3292 8452 3291 8453 3291 8451 3288 8451
      3288 8448 3286 8449 3285 8447 3282 8444
      3284 8443 3283 8441 3275 8441 3272 8467
      3277 8469 3284 8470
TIME...MOT...LOC 2046Z 244DEG 6KT 3280 8460

HAIL...0.75IN
WIND...50MPH
Special weather statement, Aug 30, 4:48 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
448 PM EDT Sun Aug 30 2020

GAZ104-302115-
Sumter GA-
448 PM EDT Sun Aug 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER COUNTY UNTIL
515 PM EDT...

At 448 PM EDT...a strong thunderstorm was near Huntington, or 9 miles
southeast of Americus. This storm was nearly stationary.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Leslie, De Soto, Desoto, Cobb, Lamar, Maddox and Huntington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8423 3199 8427 3211 8409 3206 8398
      3205 8398 3205 8397 3202 8395 3199 8395
      3197 8393 3192 8392 3191 8392 3191 8397
TIME...MOT...LOC 2048Z 232DEG 4KT 3195 8417

HAIL...0.75IN
WIND...50MPH
Special weather statement, Aug 30, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Sun Aug 30 2020

GAZ091-092-302145-
Schley GA-Marion GA-
513 PM EDT Sun Aug 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR SCHLEY AND MARION COUNTIES UNTIL
545 PM EDT...

At 513 PM EDT...a strong thunderstorm was over Doyle, or near Buena
Vista...moving north at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Buena Vista, Ellaville, Putnam, Brantley, Murrays Crossroads,
Tazewell, Doyle, Oakland, Walls Crossing and Marion Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3232 8461 3250 8456 3246 8441 3241 8439
      3242 8438 3243 8438 3243 8436 3240 8436
      3240 8435 3238 8435 3240 8434 3240 8432
      3237 8432 3237 8428 3220 8427 3217 8442
TIME...MOT...LOC 2113Z 192DEG 10KT 3230 8441

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 4:17 PM EDTSpecial Weather StatementFFCChattooga28 min
Aug 30, 4:22 PM EDTSpecial Weather StatementFFCStewart38 min
Aug 30, 4:36 PM EDTSpecial Weather StatementFFCHouston24 min
Aug 30, 4:40 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon35 min
Aug 30, 4:45 PM EDTSpecial Weather StatementFFCTaylor30 min
Aug 30, 4:46 PM EDTSpecial Weather StatementFFCTalbot29 min
Aug 30, 4:48 PM EDTSpecial Weather StatementFFCSumter27 min
Aug 30, 5:01 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Pulaski29 min
Aug 30, 5:14 PM EDTSpecial Weather StatementFFCChattooga31 min
Aug 30, 5:19 PM EDTSpecial Weather StatementFFCUpson41 min
Aug 30, 5:21 PM EDTSpecial Weather StatementFFCDade24 min
Aug 30, 5:31 PM EDTSpecial Weather StatementFFCUpson29 min
Aug 30, 5:47 PM EDTSpecial Weather StatementFFCMacon, Marion, Schley58 min
Aug 30, 6:29 PM EDTSpecial Weather StatementFFCTwiggs31 min
Aug 30, 6:31 PM EDTSpecial Weather StatementFFCJones29 min
Aug 30, 6:36 PM EDTSpecial Weather StatementFFCPolk24 min
Aug 30, 6:36 PM EDTSevere Thunderstorm WarningFFCClayton, Fulton26 min
Aug 30, 6:46 PM EDTSpecial Weather StatementFFCTroup29 min
Aug 30, 6:49 PM EDTSpecial Weather StatementFFCButts, Henry26 min
Aug 30, 7:09 PM EDTSpecial Weather StatementFFCJasper36 min
Aug 30, 7:31 PM EDTSpecial Weather StatementFFCGwinnett29 min
Aug 30, 7:41 PM EDTSpecial Weather StatementFFCCherokee34 min
Aug 30, 7:54 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, Fulton23 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.